MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 9X30 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 9X30 STERILE; SCREW, FIXATION, BONE
Model Number 7207682
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, the tip of the biorci-ha screw got broken while screwing in to the bone, the broken piece was removed successfully but it is unknown how.The procedure was successfully completed with non-significant delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material and storage specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A clinical review states without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SCR BIORCI-HA 9X30 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16046044
Report Number1219602-2022-02035
Device Sequence Number4936890
Product Code HWC
UDI-Device Identifier03596010460011
UDI-Public03596010460011
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number7207682
Device Catalogue Number7207682
Device Lot Number50937993
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2022
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date12/25/2022
Supplement Report FDA Received Date04/18/2023
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexFemale